Alert archive / Kentucky / River Flood Warnings in 2017
River Flood Warning 7, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Mar 31, 2017, 3:49 PM EDT for Nicholas County, Robertson County, Kentucky. It took effect at Mar 31, 2017, 5:59 PM EDT. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2017, 3:49 PM EDT (19:49 UTC)
- In effect from
- Mar 31, 2017, 5:59 PM EDT
- Expired
- Apr 1, 2017, 3:30 AM EDT
- In force
- 10 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Nicholas County, KY, Robertson County, KY
The radar
The Cincinnati radar (KILN), 110 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Licking River at Blue Licks Spring (BLSK2).
- Action stage
- 23 ft
- Minor stage
- 25 ft
- Moderate stage
- 42 ft
- Major stage
- 45 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03250500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
885
WGUS43 KLMK 311949
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Louisville KY
349 PM EDT FRI MAR 31 2017
...The National Weather Service in Louisville KY has issued a Flood
Warning for the following rivers in Kentucky...
Licking River at Blue Licks Spring
affecting the following counties in Kentucky...Nicholas...Robertson.
.Up to two inches of rain fell across the basin in the past 24 hours causing the river to rise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
KYC181-201-010730-
/O.NEW.KLMK.FL.W.0007.170331T2159Z-170401T0730Z/
/BLSK2.1.ER.170331T2159Z.170401T0000Z.170401T0130Z.NO/
349 PM EDT FRI MAR 31 2017
The National Weather Service in Louisville KY has issued a
* Flood Warning for
the Licking River at Blue Licks Spring.
* until late tonight.
* At 3:00 PM Friday the stage was 24.9 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 25.1 feet by this evening. The river will
fall below flood stage late tonight.
* Impact...At 25.0 feet...Cropland flooding begins.
* Flood History...This crest compares to a previous crest of 25.1
feet on Mar 29 2008.
&&
LAT...LON 3835 8379 3848 8401 3858 8413 3857 8426
3847 8417 3828 8387
$$
RL1 follow-up statement
225
WGUS83 KLMK 010223
FLSLMK
Flood Statement
National Weather Service Louisville KY
1023 PM EDT FRI MAR 31 2017
...The Flood Warning is cancelled for the following rivers in
Kentucky...
Licking River at Blue Licks Spring
affecting the following counties in Kentucky...Nicholas...Robertson.
KYC181-201-010253-
/O.CAN.KLMK.FL.W.0007.000000T0000Z-170401T0730Z/
/BLSK2.1.ER.170331T2130Z.170331T2130Z.170331T2130Z.NO/
1023 PM EDT FRI MAR 31 2017
The flood warning is cancelled for
the Licking River at Blue Licks Spring.
* At 10:00 PM Friday the stage was 24.2 feet.
* Flood stage is 25.0 feet.
* Fell below flood stage at 7:30 PM Friday.
* Forecast...The river will continue to fall to 17.4 feet by Sunday
morning.
&&
LAT...LON 3835 8379 3848 8401 3858 8413 3857 8426
3847 8417 3828 8387
$$
RLWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Mar 31, 3:29 PM EDT, 20 minutes earlier.
Area forecast discussion, Mar 31, 3:29 PM EDT, 20 minutes before
Area Forecast Discussion National Weather Service Louisville KY 329 PM EDT Fri Mar 31 2017 .Short Term...(This evening through Saturday night) Issued at 328 PM EDT Fri Mar 31 2017 Cool cyclonic flow continues to dominate our weather pattern this afternoon. Mostly cloudy skies with scatter showers mainly east of I-65 were noted. Temperatures were cool with readings mainly in the mid 50s. Cold air advection was working in from the northwest and readings across NW KY had already dropped into the upper 40s. For the remainder of the afternoon, we expect mostly cloudy skies with the best chance of showers to be east of the I-65 corridor. Temperatures will hold steady in the mid 50s, but will cool into the 40s this evening. For tonight, the upper low will continue to pull slowly away from the region with showers pushing out of the eastern sections of the forecast area. Low-level moisture will remain trapped near the surface, so cloudy skies are expected overnight. Lows look to drop into the lower 40s in many areas. For Saturday and Saturday Night, high pressure will continue to nose in from the north/northwest. Low-level cloudiness will likely remain entrenched across the region, especially in the Bluegrass region. Best chances of clearing look to be in our far west and southwest areas. Highs will be on the chilly side for Saturday with highs ranging from 50-55 in the Bluegrass region to the 55-60 range in the I-65 area and points west. Skies should continue to scour out Saturday night with lows dipping into the upper 30s to the lower 40s. && .Long Term...(Sunday through Friday) Issued at 320 PM EDT Fri Mar 31 2017 The long term period will start off dry with a warming trend in temperatures expected on Sunday. Combination of surface and mid level ridging is expected to be in place on Sunday with mainly sunny conditions and high temperatures in the upper 60s to the lower 70s. Lows Sunday night will drop into the lower-mid 50s. Active weather pattern will persist through much of next week as several large upper level low pressure systems roll eastward through the CONUS. The first system is still on schedule to roll through the region and bring unsettled weather to the region Monday through early Tuesday. While the overall track has continued to trend slightly northward, the bulk of the jet dynamics and associated synoptic scale lift will remain to our south. In addition, much of the model guidance is developing a large convective shield over much of the southern states down into the Gulf. This may result in less deep moisture transport into the region for the development of strong convection in the Ohio Valley. Nonetheless, widespread showers with some thunderstorms are expected for much of Monday, Monday night, and into early Tuesday. Some partial clearing may take place on Tuesday, but the models really struggle with low-level moisture scouring out in the wake of the closed lows moving through the region. So much of Tuesday could remain cloudy, especially in the NE sections. Highs Monday will be above normal with highs in the upper 60s to the lower 70s. Lows Monday night will cool into the lower 50s. Highs Tuesday should warm into the upper 60s, but we could push 70 in the south if clouds scour out faster than expected. Lows Tuesday night will cool into the lower 50s. We'll see a small break in the action on Wednesday morning as mid- level heights rise in advance of the next upper level wave moving toward the region. The upper level wave approach in the afternoon likely resulting in another round of showers and thunderstorms. Conditional threat of strong/severe storms is there, however uncertainty remains in the quality and quantity of return moisture on the backside of the early week system. Highs Wednesday will be mild with upper 60s to lower 70s expected. Overnight lows will drop into the 40s. By Thursday and into Friday, a deep trough axis will engulf much of the eastern third of the country and result in below normal temperatures as we close out the week and head into the weekend. In the cold wrap around, it is possible that some wintry weather could potentially affect the northern and northeastern portions of our forecast area. However, the larger threat could be the potential for us to have some sort of frost/freeze next weekend. && .Aviation...(18Z TAF Issuance) Issued at 145 PM EDT Fri Mar 31 2017 Low clouds are expected to remain over all three TAF sites through much of the next 24 hours. Mainly MVFR is expected, with Fuel Alternate ceilings likely. BWG may stay above Fuel Alternate until this evening. IFR is most likely at LEX, mainly this evening and overnight. Ceilings could drop to IFR briefly at SDF, but confidence in this occurring over an extended period is low. Sustained winds will remain above 10 kts this afternoon out of the west, with gusts to around 20 kts. Winds will gradually diminish this evening as they go northwesterly. Mid-level clouds above 5 kft will continue to clear out and move off to the east as a low pressure system exits. However, low-level moisture will linger this evening and overnight, trapped under a strengthening inversion. Ceilings should slowly improve on Saturday, and BWG could scatter out to VFR by early afternoon. Winds will be fairly light late tonight through Saturday. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...MJ Long Term....MJ Aviation.....EBW
Hazardous weather outlook, Mar 31, 3:35 PM EDT, 14 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 335 PM EDT Fri Mar 31 2017 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-011945- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 335 PM EDT Fri Mar 31 2017 /235 PM CDT Fri Mar 31 2017/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. An active weather pattern is expected across the outlook area next week. There are chances for thunderstorms on Monday and again Wednesday afternoon and evening. At this time, the threat of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through the weekend. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. MJ
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:00 PM EDT | Special Weather Statement | LMK | Ohio | 30 min |
| Mar 30, 8:18 PM EDT | Special Weather Statement | LMK | Hardin | 27 min |
| Mar 30, 8:25 PM EDT | Severe Thunderstorm Warning | LMK | Hardin, Larue | 25 min |
| Mar 30, 8:27 PM EDT | Special Weather Statement | LMK | Marion, Taylor | 33 min |
| Mar 30, 8:35 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Nelson | 25 min |
| Mar 30, 8:44 PM EDT | Special Weather Statement | LMK | Hart, Larue | 31 min |
| Mar 30, 8:59 PM EDT | Special Weather Statement | LMK | Jefferson | 31 min |
| Mar 30, 9:04 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham | 26 min |
| Mar 30, 9:05 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson, Spencer | 25 min |
| Mar 30, 9:10 PM EDT | Severe Thunderstorm Warning | LMK | Hardin, Larue | 20 min |
| Mar 30, 9:16 PM EDT | Special Weather Statement | LMK | Allen, Barren | 29 min |
| Mar 30, 9:22 PM EDT | Special Weather Statement | LMK | Meade | 23 min |
| Mar 30, 9:25 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Metcalfe, Monroe | 35 min |
| Mar 30, 9:26 PM EDT | Special Weather Statement | LMK | Henry, Shelby | 34 min |
| Mar 30, 9:39 PM EDT | Special Weather Statement | LMK | Fayette, Scott | 36 min |
| Mar 30, 9:55 PM EDT | Special Weather Statement | LMK | Green, Hart, Metcalfe | 35 min |
| Mar 30, 10:15 PM EDT | Special Weather Statement | LMK | Clark, Madison | 30 min |
| Mar 30, 10:19 PM EDT | Special Weather Statement | LMK | Larue, Marion | 26 min |
| Mar 30, 10:23 PM EDT | Special Weather Statement | LMK | Garrard, Lincoln | 37 min |
| Mar 30, 10:31 PM EDT | Severe Thunderstorm Warning | LMK | Marion, Taylor, Washington | 29 min |
| Mar 30, 10:39 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln, Madison | 20 min |
| Mar 30, 10:43 PM EDT | Special Weather Statement | LMK | Casey, Russell | 32 min |
| Mar 30, 10:47 PM EDT | Special Weather Statement | LMK | Nelson, Spencer | 28 min |
| Mar 30, 10:51 PM EDT | Special Weather Statement | LMK | Anderson, Washington | 24 min |
| Mar 30, 10:56 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Garrard, Lincoln | 34 min |
| Mar 30, 11:13 PM EDT | Special Weather Statement | LMK | Garrard, Jessamine | 32 min |
| Mar 30, 11:24 PM EDT | Special Weather Statement | LMK | Franklin, Henry, Shelby | 21 min |
| Mar 30, 11:25 PM EDT | Special Weather Statement | LMK | Fayette | 35 min |
| Mar 31, 5:21 AM EDT | Areal Flood Advisory | LMK | Bourbon, Clark, Nicholas | 3 hr |
| Mar 31, 12:37 PM EDT | River Flood Warning | LMK | Bourbon | 20 hr |
Nearby
River Flood Warnings in Kentucky, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.